MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY UNI TIBINRT S3-4LM/RL9MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JOURNEY UNI TIBINRT S3-4LM/RL9MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71422252
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/03/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a conversion of partial knee arthroplasty to a total knee arthroplasty was performed due to pain and loosening of joint prosthesis.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and details regarding the patient¿s weight-bearing status, bone quality, and other additional clinical relevant information have not been provided.Based on the limited information provided and without the return of the device for evaluation and diagnostic images, the root cause of the reported pain and loosening cannot be determined.However, the ongoing pain is likely due to the loosening of the component, and based on the patient medical records the patient sustained multiple falls in injuries following her implantation, these injuries cannot be ruled out as contributing factors for loosening of the components.Although it was reported that the patient had a knee arthroscopy was performed on two different occasions no procedure documentation has been provided for review.It was also reported that the patient received several aspirations and without the results of the knee aspirations we are unable to rule out an infection as a contributory factor or the sutures which were removed in the second procedure.The patient impact beyond the procedures cannot be determined.No further clinical assessment is warranted at this time.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
JOURNEY UNI TIBINRT S3-4LM/RL9MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8359258
Report Number1020279-2019-00728
Device Sequence Number16564764
Product Code HSX
UDI-Device Identifier03596010582133
UDI-Public03596010582133
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K061011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/22/2021
Device Catalogue Number71422252
Device Lot Number11KM12692
Initial Date Received by Manufacturer 01/28/2019
Supplement Date Received by Manufacturer01/28/2019
Initial Report FDA Received Date02/21/2019
Supplement Report FDA Received Date06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR